Pennsylvania, 2012

Flood and Hail in Pennsylvania, July 26 to 27, 2012

July 26 to 27, 2012 · NWS PBZ · 39 events in 14 counties and zones

Multiple lines of severe thunderstorms developed and moved east across the Ohio valley ahead of a strong cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Multiple lines of severe thunderstorms developed and moved east across the Ohio valley ahead of a strong cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 12:25 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 26, 12:25 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT THU JUL 26 2012

.SYNOPSIS...
EXPECT HOT AND HUMID CONDITIONS THIS AFTERNOON, UNTIL A SQUALL
LINE OF SEVERE THUNDERSTORMS MOVES THROUGH WITH DAMAGING WIND,
HAIL, HEAVY RAIN, AND LOTS OF LIGHTNING. THERE WILL STILL BE
SCATTERED THUNDERSTORMS AROUND THE UPPER OHIO VALLEY UNTIL
SATURDAY NIGHT, WHEN A SOUTHBOUND COLD FRONT BRINGS LOWER
HUMIDITY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MAIN CONCERN THROUGH EVENING WILL BE THE PASSAGE OF A SQUALL LINE
OF SEVERE THUNDERSTORMS WITH DAMAGING WIND, HAIL, HEAVY RAIN, AND
LOTS OF LIGHTNING. SPC HAS UPGRADED THE ENTIRE AREA TO SEVERE
THUNDERSTORM WATCH UNTIL 10 PM, WITH WIDESPREAD DAMAGING
THUNDERSTORMS THE MOST PROBABLE SEVERE THUNDERSTORM HAZARD.

HPC HAS JOINED IN WITH A SLIGHT RISK OF EXCESSIVE RAINFALL. RAIN
AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN CAUSE
FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. AM
CONSIDERING FLASH FLOOD WATCH, BUT WANT TO SEE IF REPEAT
THUNDERSTORMS WILL OCCUR.

CONCUR WITH THESE FORECASTS BASED ON RECENT SREF AND RAP INSTABILITY
AND VERTICAL SHEAR PROFILES.

RECENT RADAR DATA SHOWS THE INITIAL LINE OF SEVERE THUNDERSTORMS
HAS DEVELOPED ACROSS NORTHWEST PA AND NORTHERN OH.

SATELLITE DATA SHOWS A BAND OF CUMULUS HAS DEVELOPED FROM
JOHNSTOWN PA TO MORGANTOWN WV TO PARKERSBURG WV /KJST-KMGW-KPKB,
BUT SO FAR THE CONVECTION HAS BEEN CAPPED. BUT WILL HAS TO BE MONITORED.

RECENT HRRR MODEL OUTPUT, ALONG WITH 12Z WRF-NMM MODEL OUTPUT,
THERE CAN BE TWO OR THREE LINES OF THUNDERSTORMS. HOWEVER, OUR
OPINION IS THAT THE INITIAL LINE WILL HAVE THE HIGHEST WIND GUSTS.
SO FOR CONTINUITY, HAVE MAINTAINED THE FOLLOWING TIMING OF SQUALL
LINE ONSET.

FRANKLIN PA TO ZANESVILLE OH/ KFKL-KZZV/: 2-4PM.
DUBOIS-PITTSBURGH PA-WHEELING WV/ KDUJ-KPIT-KHLG/: 3-5PM.
INDIANA-MORGANTOWN WV/ KIDI-KMGW/: 4-6PM.
OAKLAND MD/ K2G4/: 6 PM.

CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT EVENING COMMUTERS
AND THOSE PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.

CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.

FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.

AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
WEDNESDAY AND THURSDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
EXPECT LINES OF THUNDERSTORMS TO DEVELOP ALONG OUTFLOW BOUNDARIES
FROM EARLIER CONVECTION...AS WELL AS ALONG AND AHEAD OF A COLD FRONT
MOVING INTO THE REGION. CONFIDENCE IS HIGH THAT MOST TERMINALS WILL
EXPERIENCE THUNDERSTORMS WITH COVERAGE INCREASING FROM NORTHWEST TO
SOUTHEAST AS THE AFTERNOON PROGRESSES. IFR RESTRICTIONS IN HEAVY
RAIN CAN BE ANTICIPATED AND SFC GUSTS IN EXCESS OF 50KT ARE POSSIBLE.

EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
     031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
     021-022.

&&
Hazardous weather outlook, Jul 26, 10:38 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 AM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021-022-271545-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
1138 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.

SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF
MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING IN URBAN AREA AND
WHERE DRAINAGE IS POOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-271545-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
1138 AM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.

SLIGHT RISK FOR EXCESSIVE RAINFALL. SLIGHT RISK FOR EXCESSIVE
RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY
CAUSE FLASH FLOODING IN URBAN AREA AND WHERE DRAINAGE IS POOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 9:20 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     COSTONIA                40.43N  80.62W
07/26/2012                   JEFFERSON          OH   MEDIA

            TWO LARGE TREES UPROOTED IN COSTONIA FROM THUNDERSTORM
            WINDS.

&&

EVENT NUMBER PBZ1200834
Local storm report, Jul 26, 9:41 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     COSTONIA                40.43N  80.62W
07/26/2012                   JEFFERSON          OH   MEDIA

            A FEW TREES REPORTED DOWN BY MEDIA IN TOWN OF
            COSTONIA... OHIO. THIS IS ACORRESTION OF A PREVIOUS
            REPORT.

&&

EVENT NUMBER PBZ1200835
Special weather statement, Jul 26, 12:04 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
104 PM EDT THU JUL 26 2012

PAZ007-261800-
MERCER PA-
104 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...

AT 103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF CORTLAND...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MAURICE K GODDARD STATE PARK...             GREENVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 130 AND 136.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4138 8000 4138 8053 4148 8053 4149 8052
      4150 8044 4149 8033 4150 8000

The radar

The Pittsburgh radar (KPBZ), 107 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 2 hail, 1 heavy rain, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
July 26, 12:50 PM EST to 1:00 PM EST
Where
Mercer County, 0.52 mi E of Jamestown to 0.52 mi E of Sandy Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
41.480, -80.440

Law enforcement reported numerous trees down from Pymatuning Lake to Sandy Lake.

Thunderstorm Wind, Venango

When
July 26, 1:30 PM EST
Where
Venango County, 0.86 mi SE of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.390, -79.840

Law enforcement reported trees down.

Thunderstorm Wind, Venango

When
July 26, 1:30 PM EST
Where
Venango County, 0.52 mi W of Eagle Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.430, -79.590

Law enforcement reported numerous trees and power lines down.

Thunderstorm Wind, Venango

When
July 26, 1:30 PM EST to 1:32 PM EST
Where
Venango County, 2.05 mi NE of President to 2.03 mi NE of President
Measured
78 kt (90 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
41.469, -79.540

An NWS storm survey found straight line wind damage from a micro-burst. 10 large trees were down including a large oak. Maximum estimated winds were 90 MPH.

Thunderstorm Wind, Lawrence

When
July 26, 2:00 PM EST
Where
Lawrence County, New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
41.000, -80.350

Amateur radio reported trees down.

Thunderstorm Wind, Forest

When
July 26, 2:05 PM EST
Where
Forest County, 2.32 mi SSE of Redclytte
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.370, -79.150

Law enforcement reported numerous trees down. Some trees were blocking roads.

Thunderstorm Wind, Jefferson

When
July 26, 2:05 PM EST
Where
Jefferson County, 2.07 mi N of Sigel
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
41.310, -79.120

Law enforcement reported numerous large trees down.

Thunderstorm Wind, Clarion

When
July 26, 2:15 PM EST
Where
Clarion County, Crown
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.380, -79.280

Law enforcement reported trees down on a home.

Thunderstorm Wind, Jefferson

When
July 26, 2:20 PM EST
Where
Jefferson County, 0.52 mi E of Brockway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.250, -78.790

Law enforcement reported large trees blown down.

Thunderstorm Wind, Beaver

When
July 26, 2:25 PM EST
Where
Beaver County, 0.52 mi W of Fallston
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
40.730, -80.310

The public reported some structural damage to a home and a roof blown off a barn.

Thunderstorm Wind, Jefferson

When
July 26, 2:30 PM EST
Where
Jefferson County, 0.52 mi W of Summerville
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
41.120, -79.190

Law enforcement reported multiple trees and power lines down.

Thunderstorm Wind, Beaver

When
July 26, 2:38 PM EST
Where
Beaver County, 0.87 mi SW of Bridgewater
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.690, -80.310

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Jefferson

When
July 26, 2:40 PM EST
Where
Jefferson County, 0.69 mi S of Brookville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.160, -79.080

Law enforcement reported numerous trees and power lines down.

Thunderstorm Wind, Butler

When
July 26, 2:48 PM EST
Where
Butler County, 0.52 mi E of Evans City
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
40.770, -80.060

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Jefferson

When
July 26, 3:00 PM EST
Where
Jefferson County, 0.69 mi S of Punxsutawney
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
40.940, -78.970

Law enforcement reported numerous trees and power lines down.

Thunderstorm Wind, Allegheny

When
July 26, 3:00 PM EST
Where
Allegheny County, Millerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
40.650, -79.800

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Allegheny

When
July 26, 3:00 PM EST
Where
Allegheny County, Natrona
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.620, -79.730

A trained spotter reported trees and large branches down.

Thunderstorm Wind, Butler

When
July 26, 3:10 PM EST
Where
Butler County, Sarver
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
40.730, -79.730

A trained spotter reported trees and power lines down.

Thunderstorm Wind, Armstrong

When
July 26, 3:15 PM EST
Where
Armstrong County, 0.52 mi W of Freeport
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.670, -79.690

A trained spotter reported numerous trees and power lines down.

Thunderstorm Wind, Allegheny

When
July 26, 3:20 PM EST
Where
Allegheny County, 0.87 mi NW of Moon
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.510, -80.240

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Jefferson

When
July 26, 3:30 PM EST
Where
Jefferson County, 2.2 mi SE of Cramer
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
41.002, -78.815

The public reported trees and power lines down on SR 410. Shingles and a downspout torn off home.

Thunderstorm Wind, Westmoreland

When
July 26, 4:00 PM EST
Where
Westmoreland County, New Kensington
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
40.570, -79.770

Law enforcement reported trees and power lines down.

Hail, Westmoreland

When
July 26, 4:05 PM EST
Where
Westmoreland County, 0.69 mi S of North Irwin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.320, -79.700

Thunderstorm Wind, Westmoreland

When
July 26, 4:10 PM EST
Where
Westmoreland County, 0.69 mi S of New Alexandria
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
40.390, -79.420

Law enforcement reported trees down.

Thunderstorm Wind, Greene

When
July 26, 4:30 PM EST
Where
Greene County, 0.53 mi E of Carmichaels
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.900, -79.970

Law enforcement reported large trees down.

Thunderstorm Wind, Indiana

When
July 26, 4:30 PM EST
Where
Indiana County, 2.07 mi N of Boltz
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.450, -78.980

A trained spotter reported a thunderstorm wind gust to 74 MPH.

Hail, Westmoreland

When
July 26, 4:45 PM EST
Where
Westmoreland County, 0.53 mi W of Luxor
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.330, -79.480

Thunderstorm Wind, Fayette

When
July 26, 4:50 PM EST
Where
Fayette County, Leith
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
39.900, -79.720

Law enforcement reported trees down.

Thunderstorm Wind, Westmoreland

When
July 26, 5:00 PM EST
Where
Westmoreland County, 1.26 mi ESE of West Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
911 Call Center
Coordinates
40.390, -79.150

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Westmoreland

When
July 26, 5:07 PM EST
Where
Westmoreland County, 1.38 mi N of Manor
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.350, -79.670

The public reported large tree branches down.

Thunderstorm Wind, Allegheny

When
July 26, 5:45 PM EST
Where
Allegheny County, 0.53 mi W of Elizabeth
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
911 Call Center
Coordinates
40.270, -79.890

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Fayette

When
July 26, 6:00 PM EST
Where
Fayette County, 1.26 mi ESE of Whitsett
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.090, -79.750

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Westmoreland

When
July 26, 6:05 PM EST
Where
Westmoreland County, 0.87 mi SE of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
911 Call Center
Coordinates
40.290, -79.540

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Westmoreland

When
July 26, 6:07 PM EST
Where
Westmoreland County, 1.38 mi N of Manor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.350, -79.670

The public reported large tree branches down.

Thunderstorm Wind, Indiana

When
July 26, 6:10 PM EST
Where
Indiana County, 0.52 mi E of Clymer
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.670, -79.010

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Fayette

When
July 26, 6:15 PM EST
Where
Fayette County, 0.53 mi E of Dawson
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.050, -79.660

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Fayette

When
July 26, 6:15 PM EST
Where
Fayette County, 0.53 mi W of Connellsville
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
40.020, -79.590

Law enforcement reported trees down.

Heavy Rain, Indiana

When
July 26, 6:25 PM EST
Where
Indiana County, 0.69 mi N of Brush Vly
Reported by
Trained Spotter
Coordinates
40.540, -79.070

A trained spotter reported 2 inches of rain in an hour.

Flood, Indiana

When
July 26, 9:05 PM EST to July 27, 5:00 AM EST
Where
Indiana County, 1.03 mi SE of Chevy Chase Hgts to 0.69 mi S of Chevy Chase Hgts
Cause
Heavy Rain
Property damage
$150,000
Reported by
911 Call Center
Coordinates
40.620, -79.136

Law enforcement reported roads flooded and some water in businesses in Indiana Borough.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402090, 402091, 402092, 402095, 402096, 402098, 402099, 402100, 402101, 402102, 402103, 402105, 402106, 402108, 402111, 402112, 402113, 402114, 402115, 402133, 402137, 402134, 402087, 402120, 402116, 402119, 402088, 402121, 402132, 402125, 402123, 402130, 402124, 402128, 402126, 402129, 402131, 402089, 402086.